All Journal Entries Journals
Previous | Next

Today seems another day of the same

Jan 02, 2010 - 4 comments
Tags:

Pain

,

emotional



Although I am trying very hard to find myself again in all the mixed up things that are happening to me I seem to only see myself failing.  It seems impossible to manage now the Mulitple Sclerosis (MS), the severe pain that accompanies it, the recently new emotional issues that seem to take me away from every part of my life, and then there is my getting off the morphine I have been on for more than two years to manage the severe pain that MS has left me in.

It seems there are fewer and fewer times that I am more than a shell of the person I once was.    I have battled and came back from many hard hits from MS attacks and started trying to build some type of life for myself again - now all this and I hardly know how I can begin.

I guess it feel as though I was swallowed up into some deep black hole that I can not find may way out of.  This too is only after several weeks.  To have so much of me change.  Scares me to death.

Comments
Post a Comment
1895503 tn?1332373374
by GA_need_help, Jan 03, 2012
Hi! First I want to send you a big hug.  I suffer with thoracic pain.  And I understand feeling like you have just been beaten up many times over! and are on defense because of the next attack.  I have developed --I don't know if it is because of that--or bc of Opana ER, the opiate I am doing battle with--an extremely fearful orientation to the world, that doesn't resemble the old me that had a great curiosity about the world and desire to travel.  I guess when I see shell of a person, I think of someone that isn't having her feelings--like she doesn't feel anything or the meds have made her distant.  My problem is the opposite.  Things in life seem like big threats.  I am needing to protect myself constantly.  And, even in my home, my safe place, I just feel scared.  I am blaming a lot of this on the taper I am going through.  I have to find the patience to persist, because after 3 months I am getting weary.  I know you are getting weary with the pain and threat of MS.  I am so sorry.  I just wanted to reach out to you.

1157044 tn?1318300124
by missing_me, Jan 03, 2012
Oh – you are such a sweetheart!

Yes, the desperation.  I agree it is the drugs, what they do to you.  I am so glad to be off all the morphine and fentanyl.  It has been near 2 years now.  Took the last morphine dose and ripped off the fentanyl patch Feb 2 2010.

I am no longer on narcotics for pain.  Not that I am on nothing.  I could not live without anything for pain.  I am now on neuropathic pain medications and a weekly lidocaine infusion.  Is it enough – well I guess is anything enough to manage chronic pain?  I don’t know if the pain is better managed but only in a different pattern.

I can also understand feeling at threat, unsafe in your own home.  You would not believe the near childlike fears I had while tapering off the morphine and fentanyl that is why on Feb 2nd I decided to cut out the rest cold turkey.  It was too much for my MS and my mind, quite frankly.  I was on high doses of each for the 2 years taking them.
Don’t get me wrong – no superhero here-I was admitted into the hospital to finish that out.  But I can’t say it wasn’t a horrific experience.

I know you have to be getting weary now.  You have had and are going through some experiences no one should.  I am sure once your body and mind have adjusted to getting off the drugs you will feel the old part of you coming back.  Keep faith!!  

And sending hugs right back at you!


1895503 tn?1332373374
by GA_need_help, Jan 05, 2012
Hi Sweetheart, I am going to write you in the notes or Personal Messaging today because I want to be able to access your notes to me more easily.  I do find it encouraging that you see the fearfulness I have as part of this tapering.  It is rough.  I never felt fear that is this great! But, I don't want to have to take xanax or another anti-anxiety addictive drug, unless I absolutely have to.  Clonidine hasn't helped enough.  Do you know of anything else? I am going to try plain benadryl today.  Then i have heard visteril may help.  Hopefully I can get into see the psychiatrist soon, and check out other options.  For good self care, I need to do that today, so I am "bookending" with you that I will call the psychiatrist for an appt.  Oh, I am so impressed you are off the morphine and fentanyl.  Did you become fearful on them? Why did you stop them?  I just wonder if you felt really scared on them and also when you were going through the taper!  I believe Ed, my husband is planning a trip for us in a month--it is an important trip.  I am not sure how I am going to pull that off, or the trip to a place we own in Utah (I live in GA).  I just don't even know how to prepare, or pack in this state.  Yet, I am scared to stay here by myself.  I don't think he knows how great my fears have become--during this taper.  I am now on 12.5 mg of Opana (3 times a day).  I can't see how the rest of this taper will play out.  I don't have a scale that works.  I have ordered one from Amazon.  I am at the point of cutting tiny pieces off the 5 mg tablet.  The anxiety makes me want to go down quicker.  I guess I can't think about the travel yet!  I need to stay in this day.  My prayer chat starts in 7 minutes--so I won't get the shower first (I am a stay at home mom). I am trying to get myself out of the house as soon as I can because I can avert a lot of the anxiety that way.  But, I am prioritizing this chat because I want to be a prayer warrior for my family! and the others suffering on this site!  I really appreciate your response.  
Big hug,
Anna (Marie)

1157044 tn?1318300124
by missing_me, Jan 05, 2012
I know it is a struggle for you right now and my saying hang in you will get through it only bears so much weight.  The wait itself to get there can feel like forever.  I am happy to hear you have someone so close to you.  Your prayer group – another really, really good thing.  You may not feel like it now but you are doing everything right.  You are thinking through everything thoroughly, in contact with your doctors, and addressing all you are going through.  You are very strong even if you do not recognize it right now.  The last sentence of your comment just brought that home all the more!  You go girl!  You are prioritizing when you are going through a horrendous experience you are thinking of your family and all of those on MedHelp too.  So let me repeat.  You are a very strong person!

I understand the anxiety and the anxiety of having anxiety.  Talk about one of those vicious circles.
I wish I could offer another suggestion other than the clonidine.  An antidepressant/anti-anxiety medication will likely help you through this time.  I know it helped me through the withdrawal period.

I really didn’t have any notable issues when I was taking the morphine and fentanyl.  They kicked as soon as I began the taper – and boy did they kick!  As I said even child like fears, for example I was afraid of the dark – no kidding.  I didn’t feel safe sleeping upstairs alone in my bedroom so on the couch and of course with a light on.  There were so many other weird one’s too.  Those are just two examples.

The reason I got off the morphine and fentanyl was in hopes that my pain would be better contained with something else.  And it was also thought my level of pain may simply be less since the narcotics activate nerve receptors that would otherwise not be activated (or something like that) and then cause more pain that may not have been there if the MS pain had lessened.  Oh and almost forgot another important factor my doctors were concerned to how I was looking, (my complexion, and something about my hands) that I just could not handle them anymore.

I understand exactly what you are going through wanting to go down quicker due to the anxiety.  The anxiety and uncontrollable sadness is part of what pushed me to going cold turkey after only about 2 months of tapering. This coupled with my MS going into a complete tailspin was far too much. I knew I had a long way to go on the taper.   I knew it would be at least 6-7 more months.   I was on so much.

It has to be a tough decision for you whether to go on this trip with your husband or not. Maybe check with your physiatrist and see what he has to say?  If you do not go do you have a family member or friend that can stay with you?

Big Hugs to you sweetheart – stay brave


Post a Comment